Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes fast herat beats?

Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 5257 Questions

default
Posted on Tue, 2 Sep 2014 in Hypertension and Heart Disease
Question: Hi Doc. My name is XXXX. My question is I toke felodipine er 10 mg this morning around 9:00 however I m experiencing fast heart beat at 2:00. I check blood pressure so 117/81/97.please help. Thank you so much!
doctor
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer:
Quick drop in blood pressure due to Felodipine....

Detailed Answer:
Hi XXXX

First, try to calm down as nothing bad is happening to you.

As I go through your blood pressure reading, I notice that your heart rate is 97 which is perfectly normal. Your blood pressure is also perfectly normal.

Felodipine appartains to the group of drug called calcium-blockers. They cause dilatation of peripheral blood vessels, thus, reducing peripheral resistence. In this way, your heart will find it easier to pump blood preventing spikes in blood pressure.

One of the side effects of such drugs is quick drops in blood pressure. This is what you have experienced: quick drop in blood pressure. Your heart is responding with fast heart beats.

Another reason to experience fast heart beats is stress/anxiety you got from what is happening to you right now.

Try to calm down, nothing worrisome. If you have atenolol or metoprolol (beta-blocker) you can take a dosage now. Take a good chamomile or valerian tea or pill to calm you down.

Monitor your blood pressure. If it will be this low in the afternoon, do not take the other medication for today. You should report this episode to your doctor/cardiologist as you need to adjust dosage of Felodipine or perhaps you need to change therapy.

All the best!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Atenolol

doctor1 MD

I am 66, 5'2" and 155lbs. I developed a fib 2 years ago (now regulated) and was put on an older beta blocker plus I have high blood pressure for which I am now on the 5th different med ...I take 0.137 mg synthroid daily for 30 years, strength has varied over the years from 0.075 to as high as 0.2mg...my tsh, which is the only measurement my physician will consider, is usually 2.5 or thereabouts...in the last few months my hypothyroid symptoms have increased and on the last lab my tsh was very high, over 8 so I know my thyroid level is very low...I am very fatigued, depressed and most upsetting am eating less and getting fatter, where before I was overweight but firm and now I can feel fat in my thighs and upper arms plus around my abdomin which I never had before. Research shows the older type of beta blocker, atenolol, can slow metabolism and cause insulin resistance, (I am not diabetic) is it safe to simply stop one beta blocker and start another...in fact, I'd like to get off it altogether but the last time my physician said to just stop taking it, I developed pvc's which was corrected by increasing the atenolol. I am distressed about the side effects of this drug and wld like to take something less toxic.

doctor1 MD

Hi, may question is i have a 1.5 mg injection of hcg

every day for the last 8 days , but i have same palpitation and my hart rate is up to 137, and my diastolic went up to 107 since i have the injection, i use atenolo to control my hart rate i never have problem using the atenolol, but now after the hcg i have to increase de dosis fron 50 mg to 75 mg

doctor1 MD

i take 50 mg of atenolol to control my heart rate , however when i am fast asleep my heart rate goes up for no reason it is not pleasant what could cause this ? as when i am alseep i would presume my body was relaxed can you help they have never found the cause of my fast heart only that it started in pregnancy but never returned to normal i take no other meds. also does this drug slow down your metabloism as i have gained some weight and i have never been fat in my life many thanks

doctor1 MD

I have had PSVT's and had an ablation for them. After 5 years I started having them again. They last a short time and kick down on their own instead of having to go to the hospital and be converted. I am just a little ok lot nervous now since I am making a trip to Yellowstone and the elevation is very high. Should I take my atenolol daily what is going to help with palpitaitons at high elevations or should I stop worrying?

doctor1 MD

I recently changed from Atenolol 100mg taken daily to Metoprolol Succ Er 100mg daily. I am experiencing difficulty making decisions, mood swings and depression . By depression I mean I am not finding XXXXXXX in the usual things I enjoy doing, such...

doctor1 MD

Hallo, mother (74 yo) woke up today disoriented and couldn't operate her right hand. she was unable to form words, and wold break down crying. when I went over herr her voice sounded as if mouth was filled w/water... or like she'd gotten numbing...

doctor1 MD

I am 75 yrs old and have had bypass surgery and 1 stent put in .I had my bypass surgery at 49 yrs old and my stents at 59 yrs old. I still work 1 day a week and very active. I take the following medications: Pravastatin40 mg, AmLoDIpine Besylate...